Alert archive / Kansas / River Flood Warnings in 2018

River Flood Warning 53, NWS Topeka, KS

December 2, 2018Dickinson County, Kansas

NWS Topeka, KS issued this river flood warning at Dec 2, 2018, 12:55 AM CST for Dickinson County, Kansas. It took effect at Dec 2, 2018, 2:37 AM CST. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Dec 2, 2018, 12:55 AM CST (06:55 UTC)
In effect from
Dec 2, 2018, 2:37 AM CST
Expired
Dec 2, 2018, 6:58 PM CST
In force
16 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

County Dickinson County, KS

The radar

The Topeka radar (KTWX), 71 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chapman Creek near Chapman (CHPK1).

Action stage
14 ft
Minor stage
19 ft
Moderate stage
26 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06878000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

015 
WGUS43 KTOP 020655
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Topeka KS
1255 AM CST Sun Dec 2 2018

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Chapman Creek near Chapman affecting Dickinson County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC041-021454-
/O.NEW.KTOP.FL.W.0053.181202T0840Z-181203T0400Z/
/CHPK1.1.ER.181202T0840Z.181202T1200Z.181202T1600Z.NO/
1255 AM CST Sun Dec 2 2018

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Chapman Creek near Chapman.
* until this evening.
* At 12:45 AM Sunday the stage was 18.8 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight this morning 
  and continue to rise to near 19.4 feet by this morning.The river 
  will fall below flood stage by late this morning.
* Impact...At 19.0 feet...Lowland flooding occurs from near the town 
  of Industry upstream from Chapman to the Smoky Hill River 
  downstream from Chapman.

&&

LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703




$$
4 follow-up statements
484 
WGUS83 KTOP 020844
FLSTOP
Flood Statement 
National Weather Service Topeka KS
244 AM CST Sun Dec 2 2018

...The Flood Warning continues for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County
  Black Vermillion River at Frankfort affecting Marshall County
  Chapman Creek near Chapman affecting Dickinson County
  Little Blue River above Barnes affecting Marshall County
  Mill Creek at Washington affecting Washington County
  Republican River at Clay Center affecting Clay County

...The Flood Warning continues for the following streams in Kansas..
  Solomon River near Glasco affecting Cloud County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC201-021644-
/O.EXT.KTOP.FL.W.0048.000000T0000Z-181203T0110Z/
/WSHK1.2.ER.181201T1457Z.181202T0715Z.181202T1310Z.NO/
244 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Mill Creek at Washington.
* until this evening.
* At  1:45 AM Sunday the stage was 20.1 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile 
  north of Washington, floods.

&&

LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715




$$

KSC117-021644-
/O.EXT.KTOP.FL.W.0050.000000T0000Z-181205T1200Z/
/BLRK1.1.ER.181201T1657Z.181203T0000Z.181205T0000Z.NO/
244 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until Wednesday morning.
* At  2:15 AM Sunday the stage was 35.4 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 36.6 feet by this
  evening. The river will fall below flood stage Tuesday evening.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC117-021644-
/O.EXT.KTOP.FL.W.0051.000000T0000Z-181203T0617Z/
/FKFK1.1.ER.181201T1847Z.181202T1200Z.181202T1817Z.NO/
244 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Black Vermillion River at Frankfort.
* until late tonight.
* At  1:30 AM Sunday the stage was 23.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.6 feet by this
  morning. The river will fall below flood stage this afternoon.
* Impact...At 19.0 feet...Minor flooding of lowland areas occurs
along the river from Vermillion to the mouth of the Black Vermillion River.

&&

LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657




$$

KSC041-021644-
/O.EXT.KTOP.FL.W.0053.181202T0837Z-181203T0400Z/
/CHPK1.1.ER.181202T0836Z.181202T1200Z.181202T1600Z.NO/
244 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Chapman Creek near Chapman.
* until this evening.
* At  1:45 AM Sunday the stage was 18.9 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight this morning 
  and continue to rise to near 19.4 feet by this morning.The river 
  will fall below flood stage by late this morning.
* Impact...At 19.0 feet...Lowland flooding occurs from near the town 
  of Industry upstream from Chapman to the Smoky Hill River 
  downstream from Chapman.

&&

LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703




$$

KSC117-021644-
/O.EXT.KTOP.FL.W.0052.181202T1027Z-181204T0527Z/
/BARK1.1.ER.181202T1027Z.181203T0000Z.181203T1127Z.NO/
244 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Little Blue River above Barnes.
* until Monday evening.
* At  5:36 PM Saturday the stage was 13.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 17.3 feet by this evening.The river will 
  fall below flood stage by Monday morning.
* Impact...At 17.0 feet...Farm field north of the river on the west 
  side of Highway 148 floods.

&&

LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685




$$

KSC027-021644-
/O.EXT.KTOP.FL.W.0049.000000T0000Z-181205T0130Z/
/CYCK1.1.ER.181201T2110Z.181202T1200Z.181204T1330Z.NO/
244 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Republican River at Clay Center.
* until Tuesday evening.
* At  1:30 AM Sunday the stage was 18.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by this
  morning. The river will fall below flood stage Tuesday morning.
* Impact...At 17.0 feet...Flooding occurs between 16th, 17th, and 18th
  Roads and between Limestone and Osage Roads.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$

KSC029-021644-
/O.CON.KTOP.FL.W.0054.181202T1200Z-181203T1200Z/
/GLAK1.1.ER.181202T1200Z.181202T1200Z.181202T1800Z.NO/
244 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Solomon River near Glasco.
* from this morning to Monday morning.
* At  3:28 PM Saturday the stage was 14.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  morning.
* Impact...At 22.0 feet...Minor lowland flooding occurs along the 
  river from the Cloud and Mitchell County line to Niles.

&&

LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793




$$
382 
WGUS83 KTOP 021440
FLSTOP
Flood Statement 
National Weather Service Topeka KS
840 AM CST Sun Dec 2 2018

...The Flood Warning continues for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County
  Black Vermillion River at Frankfort affecting Marshall County
  Chapman Creek near Chapman affecting Dickinson County
  Little Blue River above Barnes affecting Marshall County
  Mill Creek at Washington affecting Washington County
  Republican River at Clay Center affecting Clay County

...The Flood Warning continues for the following streams in Kansas..
  Solomon River near Glasco affecting Cloud County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC201-022239-
/O.EXT.KTOP.FL.W.0048.000000T0000Z-181203T1138Z/
/WSHK1.2.ER.181201T1457Z.181202T1000Z.181202T2338Z.NO/
840 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Mill Creek at Washington.
* until late tonight.
* At  7:45 AM Sunday the stage was 20.4 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile 
  north of Washington, floods.

&&

LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715




$$

KSC117-022239-
/O.EXT.KTOP.FL.W.0050.000000T0000Z-181205T2018Z/
/BLRK1.1.ER.181201T1657Z.181203T0000Z.181205T0818Z.NO/
840 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until Wednesday afternoon.
* At  8:15 AM Sunday the stage was 36.1 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 36.8 feet by this
  evening. The river will fall below flood stage early Wednesday 
  morning.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC117-022239-
/O.EXT.KTOP.FL.W.0051.000000T0000Z-181203T0753Z/
/FKFK1.1.ER.181201T1847Z.181202T0745Z.181202T1953Z.NO/
840 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Black Vermillion River at Frankfort.
* until late tonight.
* At  7:30 AM Sunday the stage was 22.2 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.

&&

LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657




$$

KSC041-022239-
/O.EXT.KTOP.FL.W.0053.000000T0000Z-181203T0625Z/
/CHPK1.1.ER.181202T0845Z.181202T1330Z.181202T1825Z.NO/
840 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Chapman Creek near Chapman.
* until late tonight.
* At  7:45 AM Sunday the stage was 19.4 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 19.0 feet...Lowland flooding occurs from near the town 
  of Industry upstream from Chapman to the Smoky Hill River 
  downstream from Chapman.

&&

LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703




$$

KSC117-022239-
/O.EXT.KTOP.FL.W.0052.000000T0000Z-181204T1612Z/
/BARK1.1.ER.181202T1324Z.181203T0000Z.181203T2212Z.NO/
840 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Little Blue River above Barnes.
* until Tuesday morning.
* At  5:36 PM Saturday the stage was 13.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Impact...At 17.0 feet...Farm field north of the river on the west 
  side of Highway 148 floods.

&&

LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685




$$

KSC027-022239-
/O.EXT.KTOP.FL.W.0049.000000T0000Z-181204T1700Z/
/CYCK1.1.ER.181201T2110Z.181202T1045Z.181204T0500Z.NO/
840 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Republican River at Clay Center.
* until Tuesday morning.
* At  7:30 AM Sunday the stage was 18.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Monday before midnight.
* Impact...At 17.0 feet...Flooding occurs between 16th, 17th, and 18th
  Roads and between Limestone and Osage Roads.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$

KSC029-022239-
/O.CON.KTOP.FL.W.0054.000000T0000Z-181203T1200Z/
/GLAK1.1.ER.181202T1800Z.181202T1800Z.181202T1800Z.NO/
840 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Solomon River near Glasco.
* until Monday morning.
* At  3:28 PM Saturday the stage was 14.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* Impact...At 22.0 feet...Minor lowland flooding occurs along the 
  river from the Cloud and Mitchell County line to Niles.

&&

LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793




$$
079 
WGUS83 KTOP 021915
FLSTOP
Flood Statement 
National Weather Service Topeka KS
115 PM CST Sun Dec 2 2018

...The Flood Warning continues for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County
  Chapman Creek near Chapman affecting Dickinson County
  Mill Creek at Washington affecting Washington County
  Little Blue River above Barnes affecting Marshall County
  Republican River at Clay Center affecting Clay County
  Solomon River near Glasco affecting Cloud County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC201-030315-
/O.EXT.KTOP.FL.W.0048.000000T0000Z-181203T1839Z/
/WSHK1.2.ER.181201T1457Z.181202T1530Z.181203T0639Z.NO/
115 PM CST Sun Dec 2 2018

The Flood Warning continues for
  The Mill Creek at Washington.
* until Monday afternoon.
* At 12:45 PM Sunday the stage was 20.4 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Monday morning.
* Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile 
  north of Washington, floods.

&&

LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715

$$

KSC117-030315-
/O.EXT.KTOP.FL.W.0050.000000T0000Z-181206T0032Z/
/BLRK1.1.ER.181201T1657Z.181203T0000Z.181205T1232Z.NO/
115 PM CST Sun Dec 2 2018

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until Wednesday evening.
* At 12:15 PM Sunday the stage was 36.2 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 36.4 feet by this
  evening. The river will fall below flood stage Wednesday morning.
* Impact...at 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669

$$

KSC041-030315-
/O.EXT.KTOP.FL.W.0053.000000T0000Z-181203T0759Z/
/CHPK1.1.ER.181202T0845Z.181202T1745Z.181202T1959Z.NO/
115 PM CST Sun Dec 2 2018

The Flood Warning continues for
  The Chapman Creek near Chapman.
* until late tonight.
* At 12:45 PM Sunday the stage was 19.4 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will fall below flood stage by this evening.
* Impact...At 19.0 feet...Lowland flooding occurs from near the town 
  of Industry upstream from Chapman to the Smoky Hill River 
  downstream from Chapman.

&&

LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703

$$

KSC117-030315-
/O.CON.KTOP.FL.W.0052.000000T0000Z-181204T1612Z/
/BARK1.1.ER.181202T1542Z.181203T0000Z.181203T2212Z.NO/
115 PM CST Sun Dec 2 2018

The Flood Warning continues for
  The Little Blue River above Barnes.
* until Tuesday morning.
* At 10:29 AM Sunday the stage was 16.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise to near 17.1 feet this 
  afternoon. The river will fall below flood stage Monday evening. 
* Impact...At 17.0 feet...Farm field north of the river on the west 
  side of Highway 148 floods.

&&

LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685

$$

KSC027-030315-
/O.CON.KTOP.FL.W.0049.000000T0000Z-181204T1700Z/
/CYCK1.1.ER.181201T2110Z.181202T1045Z.181204T0500Z.NO/
115 PM CST Sun Dec 2 2018

The Flood Warning continues for
  The Republican River at Clay Center.
* until Tuesday morning.
* At 12:30 PM Sunday the stage was 17.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Monday before midnight.
* Impact...At 17.0 feet...Flooding occurs between 16th, 17th, and 18th
  Roads and between Limestone and Osage Roads.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706

$$

KSC029-030315-
/O.CON.KTOP.FL.W.0054.000000T0000Z-181204T0703Z/
/GLAK1.1.ER.181202T1317Z.181203T0000Z.181203T1303Z.NO/
115 PM CST Sun Dec 2 2018

The Flood Warning continues for
  The Solomon River near Glasco.
* until late Monday night.
* At  :00 AM Sunday the stage was 22.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.7 feet by this
  evening. The river will fall below flood stage Monday morning.
* Impact...At 22.0 feet...Minor lowland flooding occurs from the 
  Cloud and Mitchell county line to Niles.

&&

LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793

$$
439 
WGUS83 KTOP 030058
FLSTOP
Flood Statement 
National Weather Service Topeka KS
658 PM CST Sun Dec 2 2018

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Chapman Creek near Chapman affecting Dickinson County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC041-030128-
/O.CAN.KTOP.FL.W.0053.000000T0000Z-181203T0759Z/
/CHPK1.1.ER.181202T0845Z.181202T1745Z.181202T2302Z.NO/
658 PM CST Sun Dec 2 2018

The Flood Warning is cancelled for
  The Chapman Creek near Chapman.
* At  6:45 PM Sunday the stage was 18.5 feet.
* Flood stage is 19.0 feet.
* Fell below flood stage at  5:02 PM Sunday.
* Forecast...The creek will continue to fall to 6.7 feet by Tuesday 
  morning.

&&

LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Dec 1, 11:37 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Dec 1, 11:37 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1137 PM CST Sat Dec 1 2018

...Update to aviation forecast discussion...

.SHORT TERM...(This evening through Sunday)
Issued at 347 PM CST Sat Dec 1 2018

Stacked upper low continues to rotate over northeast Kansas this
afternoon while bands of precipitation are mostly in the form of
rain with some light snow mixing in north central Kansas and
along/north of highway 36. Portions of north central Kansas saw a
quick inch of snow this morning that resulted in slick and/or slushy
roadways leading to the earlier issuance of the Winter Weather
Advisory. Most of the CWA this afternoon has managed to remain above
freezing with temps in the upper 30s to lower 40s, resulting in
light to moderate rain showers. Portions of north central Kansas and
along the Nebraska border where thicker cloud cover and light
snowfall linger, temps near freezing will persist throughout the
afternoon and evening, especially as the upper low shifts east and
cold air advection increases as northwest winds increase from 15 to
20 mph sustained.

Forecast for this evening is somewhat tricky and dependent upon
temps as the upper low axis gradually lifts northeast towards
southern Iowa. Latest high resolution guidance has the near freezing
temps filtering southward along the backside of the departing
system, as northwest winds become gusty at 15 to 20 mph sustained.
While low 30s are likely over north central Kansas, how quickly
temps currently in the low 40s fall to near freezing is still
somewhat uncertain as you head towards far northeast and east
central areas. Overall expectation is for light bands of snow to mix
with rain before becoming all snow after midnight, primarily west of
a line from Hiawatha to Topeka and Burlington. Areas along and east
of this line will likely see a rain or rain/snow snow mix persist
through sunrise. Additional snow accumulations up to two inches are
possible over north central Kansas. Meanwhile, it will be
interesting to monitor precip bands that form towards far northeast
Kansas into southeast Nebraska where an enhanced mid level
frontogenetical band enhances rates aft 00Z tonight. Snow ratios are
progged to increase at that time, resulting in a quick 1 to 2 inches
of snow across northern portions of Nemaha and Washington counties.
For this reason have expanded the Winter Weather Advisory to include
counties along the Kansas and Nebraska border.

On Sunday, main upper low exits towards the Midwest as a colder
airmass settles into the area. Highs in the low to middle 30s are
common as northwesterly winds remain on the gusty side with
sustained speeds at 10 to 15 mph with gusts up to 25 mph. Precip
type is still somewhat uncertain depending on the model solution as
some saturation is lost in the ice growth layer, resulting in the
possibility for light snow to mix with freezing drizzle for areas of
north of Interstate 70. Qpf amounts are less than a few hundredths
so not expecting widespread, major impacts to occur. However if
freezing drizzle becomes the predominant precip type, roads may
become slick and hazardous in spots.

.LONG TERM...(Sunday night through Saturday)
Issued at 347 PM CST Sat Dec 1 2018

The upper trough axis remains over northeastern Kansas into early
Monday. Forcing for ascent looks weak at best and 500 mb heights
rise around 50 meters Sunday night. Moisture profiles remain fairly
saturated to around the ice crystal formation layer so some light
snow remain possible though unlikely. There remains to be some
indication of moisture not quite reaching this depth and minor
concern for some very light freezing rain or freezing drizzle but
confidence in any precipitation occurring is low at this point.
Modest low-level cold-air advection on north-northwest winds under
lots of clouds keeps Monday's highs in the middle 20s to middle 30s
and highest apparent temps about 10 degrees colder. Some clearing
occurs Tuesday with subsidence under shortwave ridging though
temperature recovery is minor at best.

Southerly winds return Wednesday with more notable warming
anticipated. A shortwave trough rotates cyclonically across the
Great Lakes region Wednesday night into Thursday. Some weak forcing
via the wave and an associated cold front passes though the wave
does look to encounter convergence aloft. Will keep a small precip
mention for some light snow in mainly northern areas Wednesday night
into early Thursday. Reinforcing cold air behind this wave keeps
highs Friday in the upper 20s to lower 30s as a southern branch wave
passes east along the U.S./Mexico border. Models do vary quite a bit
with this wave at this range as is to be expected, but isentropic
upglide could be strong enough this far north to produce some light
snow late Friday into early Saturday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1137 PM CST Sat Dec 1 2018

MVFR to IFR cigs are expected through 10Z with mainly MVFR cigs
expected thereafter. Light snow is expected to move south and
then be patchy through 12Z and have mentioned vcsh. Winds west
around 14 kts with gusts to 25 kts possible through 16Z then
decreasing to around 10 kts.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM CST Sunday for KSZ008>012-020-
034.

&&

SHORT TERM...Prieto
LONG TERM...65
AVIATION...53
Hazardous weather outlook, Dec 1, 3:41 PM CST, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
341 PM CST Sat Dec 1 2018

KSZ008>012-020>024-026-034>040-054>056-058-059-022145-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
341 PM CST Sat Dec 1 2018

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...This Afternoon and tonight.

Light to moderate snowfall will bring one to three inches of snow
to locations along Highway 36 and Highway 81 late this afternoon
through tonight.

Flooding of some creeks and rivers in north central and northeast
Kansas will continue through the night.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor flooding along the Big Blue River near Blue Rapids will
continue into early next week.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 1:25 AM CSTRiver Flood WarningTOPCloud32 hr

Nearby

River Flood Warnings in Kansas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.